Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 382, NWS Norman, OK

June 11, 2012Carter County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 11, 2012, 11:30 PM CDT for Carter County, Oklahoma. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2012, 11:30 PM CDT (04:30 UTC)
Expired
Jun 12, 2012, 12:30 AM CDT
In force
60 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Carter County, OK

The radar

The Norman radar (KTLX), 128 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 11:40 PM CDTHAIL 1.52 E Healdton, OKCIMARRON AND CATTLEMENS RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 9:25 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3372 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WUUS54 KOUN 120430
SVROUN

OKC019-120530-
/O.NEW.KOUN.SV.W.0382.120612T0430Z-120612T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1130 PM CDT MON JUN 11 2012

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARTER COUNTY IN SOUTHERN OKLAHOMA...

* UNTIL 1230 AM CDT

* AT 1127 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR
  SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
  LOCATED NEAR HEALDTON...MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARDMORE...LONE GROVE...HEALDTON...WILSON...SPRINGER AND OVERBROOK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 25 AND 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3415 9755 3433 9753 3433 9710 3407 9714
      3407 9717
TIME...MOT...LOC 0427Z 276DEG 11KT 3423 9746

$$

..SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:33 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 11, 9:33 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
933 PM CDT MON JUN 11 2012

.DISCUSSION...
POPS WERE INCREASED IN SOUTHEAST OKLAHOMA BECAUSE OF INCREASING
SOUTH WINDS OVER THE STATIONARY SURFACE BOUNDARY AND AMPLE
INSTABILITY. THUNDERSTORMS ARE LIKELY TO BECOME MORE COMMON IN
SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. EVENING TEMPERATURES WERE
ADJUSTED SLIGHTLY TO FIT WITH TRENDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  85  66  86 /  20  20  40  30
HOBART OK         64  87  67  89 /  20  40  40  30
WICHITA FALLS TX  69  88  71  91 /  40  30  50  30
GAGE OK           55  84  62  88 /   0  20  40  30
PONCA CITY OK     60  86  61  86 /   0   0  20  30
DURANT OK         71  87  70  88 /  60  30  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

09/26
Hazardous weather outlook, Jun 11, 11:55 AM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON JUN 11 2012

OKZ004>048-050>052-TXZ083>090-121100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF WESTERN NORTH TEXAS AND SOUTHEAST OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM STROUD...TO NORMAN...
TO DUNCAN...TO HENRIETTA TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM LATE
THIS AFTERNOON THROUGH EARLY TUESDAY MORNING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS
FROM LATE THIS AFTERNOON UNTIL EARLY TUESDAY MORNING.

DISCUSSION...
A WEAK COLD FRONT WILL CONTINUE TO PUSH SLOWLY SOUTHWARD THROUGH
PARTS OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. A
MOIST AIRMASS REMAINS IN PLACE AHEAD OF THE FRONT. STRONG
INSTABILITY IS EXPECTED TO DEVELOP THIS AFTERNOON AS TEMPERATURES
WARM INTO THE 80S AND 90S. HOWEVER...A LAYER OF WARM AIR AT MID
LEVELS WILL LIKELY SUPPRESS THUNDERSTORM DEVELOPMENT FOR MUCH OF THE
DAY. IF AFTERNOON HEATING AND CONVERGENCE ALONG THE FRONT ARE ABLE
TO OVERCOME THE CAP...THE RESULTING STORMS WILL BE CAPABLE OF
PRODUCING HAIL TO THE SIZE OF BASEBALLS...AND STRONG WIND GUSTS TO
65 MPH.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
A RISK OF SEVERE STORMS WILL CONTINUE TUESDAY AND TUESDAY NIGHT
ACROSS WEST-CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
STRONG STORMS WILL BE POSSIBLE YET AGAIN ON WEDNESDAY...THROUGHOUT
OKLAHOMA AND NORTH TEXAS. A SLIGHT CHANCE OF THUNDERSTORMS WILL
CONTINUE ON THURSDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.

CMS/II

In the hours before

Local storm report, Jun 11, 10:23 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1023 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HAIL             HENRIETTA               33.82N 98.19W
06/11/2012  E0.88 INCH       CLAY               TX   EMERGENCY MNGR

&&

DW
Local storm report, Jun 11, 10:27 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1027 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     HAIL             HENRIETTA               33.82N 98.19W
06/11/2012  E1.00 INCH       CLAY               TX   EMERGENCY MNGR

&&

DW
Special weather statement, Jun 11, 10:32 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1032 PM CDT MON JUN 11 2012

OKZ043-047-048-120400-
JOHNSTON OK-ATOKA OK-COAL OK-
1032 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSTON...NORTHWESTERN ATOKA
AND SOUTHWESTERN COAL COUNTIES UNTIL 1100 PM CDT...

AT 1028 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM COALGATE TO 5 MILES NORTHWEST OF RAVIA...MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
TISHOMINGO...ATOKA...COALGATE...MANNSVILLE...RAVIA...WAPANUCKA...
STRINGTOWN...MILL CREEK...LEHIGH...MILBURN...BROMIDE...PHILLIPS...
CLARITA...OLNEY...COLEMAN...CONNERVILLE...FILLMORE...PONTOTOC...
REAGAN AND RUSSETT.

LAT...LON 3456 9567 3418 9655 3417 9693 3445 9682
      3450 9660 3450 9651 3453 9649 3459 9628
      3459 9567
TIME...MOT...LOC 0328Z 267DEG 25KT 3453 9614 3425 9683

..SPEG.
Special weather statement, Jun 11, 10:40 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1040 PM CDT MON JUN 11 2012

OKZ046-120415-
CARTER OK-
1040 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER COUNTY
UNTIL 1115 PM CDT...

AT 1038 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF WILSON... MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
ARDMORE...LONE GROVE...SPRINGER...OVERBROOK AND LAKE MURRAY.

LAT...LON 3409 9742 3427 9743 3433 9706 3407 9705
      3407 9712
TIME...MOT...LOC 0338Z 266DEG 16KT 3418 9736

..SPEG.
Local storm report, Jun 11, 11:01 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1101 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             4 E WILSON              34.16N 97.36W
06/11/2012  E1.00 INCH       CARTER             OK   EMERGENCY MNGR

            1E OF KELLER RD AND HWY 70

&&

DW
Special weather statement, Jun 11, 11:08 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1108 PM CDT MON JUN 11 2012

OKZ038-039-044-120445-
COTTON OK-STEPHENS OK-COMANCHE OK-
1108 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COTTON...WESTERN
STEPHENS AND SOUTHEASTERN COMANCHE COUNTIES UNTIL 1145 PM CDT...

AT 1107 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
WALTERS... MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
DUNCAN...EMPIRE CITY...CORUM...CENTRAL HIGH AND HULEN.

LAT...LON 3440 9835 3468 9803 3447 9782 3426 9821
TIME...MOT...LOC 0407Z 230DEG 25KT 3438 9823

..SPEG.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:58 PM CDTSpecial Weather StatementOUNCarter17 min
Jun 11, 9:20 PM CDTSevere Thunderstorm WarningOUNCarter, Love40 min
Jun 11, 9:36 PM CDTSpecial Weather StatementOUNCoal24 min
Jun 11, 9:59 PM CDTSevere Thunderstorm WarningOUNLove61 min
Jun 11, 10:02 PM CDTSpecial Weather StatementOUNAtoka28 min
Jun 11, 10:32 PM CDTSpecial Weather StatementOUNCoal, Johnston28 min
Jun 11, 10:40 PM CDTSpecial Weather StatementOUNCarter35 min
Jun 11, 10:52 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman24 min
Jun 11, 11:08 PM CDTSpecial Weather StatementOUNStephens37 min
Jun 11, 11:41 PM CDTSpecial Weather StatementOUNMurray34 min
Jun 11, 11:42 PM CDTSpecial Weather StatementOUNStephens33 min
Jun 12, 12:03 AM CDTSpecial Weather StatementOUNCoal27 min
Jun 12, 12:05 AM CDTSpecial Weather StatementOUNBryan25 min
Jun 12, 12:07 AM CDTSpecial Weather StatementOUNMurray23 min
Jun 12, 12:24 AM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Pontotoc42 min
Jun 12, 12:56 AM CDTSpecial Weather StatementOUNCoal34 min
Jun 12, 8:27 AM CDTSpecial Weather StatementOUNHarmon48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.